Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 39, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 26, 2016, 2:21 PM EDT for Polk County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2016, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 26, 2016, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Polk County, FL
The radar
The Tampa radar (KTBW), 73 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:40 PM EDT | TSTM WND GST 47 | 2 Ese Bartow, FL | MESONET STATION 2 ESE BARTOW /AP769/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WUUS52 KTBW 261821
SVRTBW
FLC105-261900-
/O.NEW.KTBW.SV.W.0039.160626T1821Z-160626T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
221 PM EDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN POLK COUNTY IN CENTRAL FLORIDA...
* UNTIL 300 PM EDT
* AT 221 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FUSSELS
CORNER...OR NEAR AUBURNDALE...MOVING WEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKELAND...WINTER HAVEN...HAINES CITY...BARTOW...LAKE WALES...
AUBURNDALE...LAKELAND LINDER AIRPORT...JAN PHYL VILLAGE...MEDULLA...
FUSSELS CORNER...COMBEE SETTLEMENT...LAKE ALFRED...MULBERRY...DUNDEE...
EAGLE LAKE...POLK CITY...LAKE HAMILTON...GIBSONIA...LAKELAND HIGHLANDS
AND CRYSTAL LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 2829 8171 2792 8160 2780 8204 2829 8204
TIME...MOT...LOC 1821Z 083DEG 14KT 2808 8185
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:31 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 26, 1:31 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 131 PM EDT SUN JUN 26 2016 .AVIATION (18z TAFs)... Scattered to numerous storms have developed this afternoon and will continue to spread south and west through the evening, eventually impacting most terminals. Will maintain VCTS through roughly 01z at all sites and narrow down windows for possible tempo groups as tsra near terminals. Expect brief gusty winds and possibly ifr/lifr vsby restrictions with stronger storms. Activity should shift mainly shift offshore between 01z and 03z Mon with prevailing vfr conditions and variable winds expected thereafter. 84/Austin && .Prev Discussion... /issued 956 AM EDT SUN JUN 26 2016/ MORNING UPDATE... Morning water vapor imagery and RAP analyses depict a weak upper impulse shifting southward near the Georgia/northeast Florida border region. This feature is being driven south-southwestward about the eastern periphery of a relatively strong upper ridge extending from the Desert Southwest and west Texas across the northern Gulf of Mexico. A couple of thunderstorm clusters associated with this impulse are in progress across northern/eastern Florida and are generally expected to continue as they shift southward. Outflow from these storms will likely generate additional thunderstorm activity across northern and eventually central Florida, as destabilization ensues. Other more scattered convection is also likely along the sea and bay breezes surrounding Tampa Bay and extending along the west Florida coast. Given abundant moisture up through around 600 mb as analyzed in morning upper air data from KTBW, and modest height falls in advance of the weak upper level disturbance, thunderstorms should become quite numerous this afternoon, with the potential for south/southwestward propagating thunderstorm clusters. Several high-resolution members depict this scenario as storm outflows are driven southward through the day. Should this occur, strong downdraft winds may become a concern with some of the stronger storm cores. Otherwise, the usual threats of lighting and heavy rainfall can be expected with any storms that develop. Regarding the forecast, a few minor tweaks were made to PoPs to better capture the expected evolution of thunderstorm development and movement through this evening. Hourly winds and skies were also adjusted to reflect most recent obs/guidance and expected convective evolution. MARINE... Spotty marine thunderstorms will be the main concern over the coming week, especially during the overnight and early morning hours. Otherwise, surface high pressure will remain centered over the waters for the next several days with light winds. The ridge axis will slip southward by mid-week, with light west to southwest winds overspreading the waters as a cold front approaches from the north. However, winds and seas look to remain well below headline criteria at this time. && .Preliminary Point Temps/PoPs... TPA 77 90 78 90 / 20 50 30 40 FMY 75 91 75 91 / 30 60 30 40 GIF 75 93 75 91 / 30 60 30 60 SRQ 76 89 76 89 / 20 30 30 40 BKV 73 92 73 91 / 30 50 30 40 SPG 78 90 78 90 / 20 40 30 40 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...84/Austin MID TERM/LONG TERM/DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Jun 26, 5:10 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 510 AM EDT SUN JUN 26 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-270200- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 510 AM EDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND EVENING...ESPECIALLY OVER INLAND AREAS. THUNDERSTORMS THAT DEVELOP TODAY WILL BE SLOW MOVING AND TEND TO DRIFT TOWARD THE SOUTH AND SOUTHWEST. LOCALLY HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS AND FREQUENT DEADLY LIGHTNING STRIKES COULD ACCOMPANY THE STORMS. REMEMBER IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... FOR MONDAY THE OVERALL FLOW WILL REMAIN RATHER LIGHT AND WITH ABUNDANT MOISTURE IN PLACE SCATTERED TO NUMEROUS DIURNAL SEA BREEZE DRIVEN THUNDERSTORMS ARE EXPECTED. BEST CHANCES FOR STORMS WILL BE MAINLY ALONG AND EAST OF THE I 75 CORRIDOR DURING THE AFTERNOON AND EARLY EVENING HOURS. FOR THE REST OF THE WEEK THE WEATHER PATTERN WILL CHANGE WITH A SOUTHWEST TO WEST FLOW SETTING UP ACROSS THE REGION. THIS WILL FAVOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE MORNING INTO EARLY AFTERNOON HOURS NEAR THE COAST THEN SHIFTING INLAND INTO THE INTERIOR AND BECOMING SCATTERED TO NUMEROUS OVER THE EASTERN HALF OF THE FLORIDA PENINSULA BY EVENING. THROUGH THE ENTIRE PERIOD THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND FREQUENT DEADLY LIGHTNING STRIKES. ...RIP CURRENT IMPACT... AS THE WEATHER PATTERN CHANGES AND WINDS BECOME SOUTHWEST TO WEST DURING THE WEEK WE WILL SEE THE RISK OF RIP CURRENTS INCREASE AT AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
In the hours before
Special weather statement, Jun 26, 12:32 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 1232 PM EDT SUN JUN 26 2016 FLZ160-162-260-261715- INLAND SARASOTA-COASTAL SARASOTA-COASTAL CHARLOTTE- 1232 PM EDT SUN JUN 26 2016 ...A STRONG THUNDERSTORM WILL AFFECT SARASOTA AND NORTHWESTERN CHARLOTTE COUNTIES... AT 1231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF NORTH PORT. THE STORM IS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTH PORT...NOKOMIS...LAUREL...GROVE CITY...SOUTH VENICE...ROTONDA...WARM MINERAL SPRINGS...GULF COVE...EL JOBEAN AND VENICE GARDENS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2683 8229 2713 8251 2720 8228 2689 8218 TIME...MOT...LOC 1631Z 264DEG 1KT 2704 8236 RHW
Special weather statement, Jun 26, 12:48 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1248 PM EDT SUN JUN 26 2016
FLZ043-052-242-248-249-251-261745-
INLAND HERNANDO-SUMTER-INLAND PASCO-POLK-INLAND CITRUS-INLAND
HILLSBOROUGH-
1248 PM EDT SUN JUN 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUMTER...
NORTHEASTERN HILLSBOROUGH...CENTRAL HERNANDO...EASTERN PASCO...
NORTHWESTERN POLK AND SOUTHEASTERN CITRUS COUNTIES...
AT 1247 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR INVERNESS HIGHLANDS NORTH TO 6 MILES
NORTHWEST OF LAKELAND. MOVEMENT WAS SOUTH AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZEPHYRHILLS...BROOKSVILLE...INVERNESS...DADE CITY...HOMOSASSA SPRINGS...
ST. LEO...INVERNESS HIGHLANDS NORTH...ZEPHYRHILLS SOUTH...NORTH
BROOKSVILLE...ZEPHYRHILLS WEST...ZEPHYRHILLS NORTH...INVERNESS HIGHLANDS
SOUTH...INVERNESS AIRPORT...HILL 'N DALE...SOUTH BROOKSVILLE...
HILLSBOROUGH RIVER STATE PARK...WESLEY CHAPEL SOUTH...SUGARMILL WOODS...
RIDGE MANOR AND SAN ANTONIO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2891 8232 2817 8190 2803 8217 2874 8255
2875 8255
TIME...MOT...LOC 1647Z 346DEG 27KT 2882 8243 2811 8202
RHWSpecial weather statement, Jun 26, 1:22 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
122 PM EDT SUN JUN 26 2016
FLZ043-052-151-242-248-249-251-261815-
INLAND HERNANDO FL-SUMTER FL-INLAND PASCO FL-POLK FL-
INLAND HILLSBOROUGH FL-COASTAL HILLSBOROUGH FL-INLAND CITRUS FL-
122 PM EDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HILLSBOROUGH...
SOUTHERN SUMTER...HERNANDO...PASCO...WESTERN POLK AND SOUTH CENTRAL
CITRUS COUNTIES UNTIL 215 PM EDT...
AT 122 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTHWEST OF NORTH BROOKSVILLE TO NEAR
WESLEY CHAPEL SOUTH TO NEAR PLANT CITY. MOVEMENT WAS SOUTH AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TAMPA...SPRING HILL...LAKELAND...PLANT CITY...TEMPLE TERRACE...BARTOW...
AUBURNDALE...ZEPHYRHILLS...BROOKSVILLE...DADE CITY...BUSHNELL...LUTZ...
BRANDON...FISH HAWK...ST. LEO...TAMPA INTERNATIONAL AIRPORT...EGYPT
LAKE-LETO...UNIVERSITY...ZEPHYRHILLS SOUTH AND GREATER NORTHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2803 8268 2802 8265 2818 8265 2874 8249
2869 8196 2835 8196 2835 8186 2836 8185
2817 8180 2766 8179 2765 8219 2777 8241
TIME...MOT...LOC 1722Z 355DEG 18KT 2863 8247 2825 8236 2805 8215Special weather statement, Jun 26, 2:12 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
212 PM EDT SUN JUN 26 2016
FLZ043-052-056-057-142-148-149-151-155-242-248-249-251-255-261915-
INLAND MANATEE-COASTAL CITRUS-INLAND HERNANDO-INLAND PASCO-INLAND
CITRUS-COASTAL HERNANDO-HIGHLANDS-SUMTER-POLK-INLAND
HILLSBOROUGH-COASTAL MANATEE-COASTAL HILLSBOROUGH-COASTAL
PASCO-HARDEE-
212 PM EDT SUN JUN 26 2016
...A LARGE AREA OF STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH...
SUMTER...HARDEE...NORTHWESTERN HIGHLANDS...HERNANDO...PASCO...
POLK...NORTHEASTERN MANATEE AND SOUTHERN CITRUS COUNTIES...
AT 210 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR EAST LAKE-ORIENT PARK TO NEAR
MEDULLA TO NEAR LAKE WALES...AND EXTENDED NORTH TO CRYSTAL RIVER
AND SUMTERVILLE. MOVEMENT WAS SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TAMPA...SPRING HILL...CLEARWATER...LAKELAND...PLANT CITY...WINTER HAVEN...
TEMPLE TERRACE...HAINES CITY...BARTOW...LAKE WALES...AUBURNDALE...
ZEPHYRHILLS...SEBRING...AVON PARK...BROOKSVILLE...INVERNESS...WILDWOOD...
DADE CITY...WAUCHULA AND BUSHNELL.
LAT...LON 2740 8144 2759 8268 2771 8267 2771 8263
2782 8262 2782 8259 2796 8267 2892 8262
2885 8199 2878 8195 2835 8196 2835 8173
2787 8148 2777 8138
TIME...MOT...LOC 1810Z 309DEG 8KT 2796 8240 2797 8193 2785 8151The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:32 PM EDT | Special Weather Statement | TBW | Sarasota | 43 min |
| Jun 26, 12:48 PM EDT | Special Weather Statement | TBW | Hernando | 57 min |
| Jun 26, 1:22 PM EDT | Special Weather Statement | TBW | Hernando, Hillsborough, Pasco | 53 min |
| Jun 26, 2:12 PM EDT | Special Weather Statement | TBW | Citrus, Hardee, Hernando, Hillsborough, Pasco, Polk and 1 more | 63 min |
| Jun 26, 2:16 PM EDT | Special Marine Warning | TBW | 59 min | |
| Jun 26, 2:20 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 40 min |
| Jun 26, 2:26 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 49 min |
| Jun 26, 2:32 PM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Pasco, Sumter | 88 min |
| Jun 26, 2:34 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 86 min |
| Jun 26, 2:57 PM EDT | Special Weather Statement | TBW | Citrus, Sumter | 33 min |
| Jun 26, 3:05 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee | 55 min |
| Jun 26, 3:09 PM EDT | Special Marine Warning | TBW | 66 min | |
| Jun 26, 3:16 PM EDT | Areal Flood Advisory | TBW | Citrus | 89 min |
| Jun 26, 3:22 PM EDT | Special Weather Statement | TBW | Polk | 53 min |
| Jun 26, 3:52 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Manatee, Sarasota | 15 min |
| Jun 26, 4:18 PM EDT | Special Weather Statement | TBW | Levy | 42 min |
| Jun 26, 4:44 PM EDT | Areal Flood Advisory | TBW | Levy | 91 min |
| Jun 26, 4:58 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Highlands, Lee | 62 min |
| Jun 26, 5:46 PM EDT | Areal Flood Advisory | TBW | Lee | 89 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.